TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Arcenciel Offline
Child and Youth Care Worker
Senior TeenHelper
*******
 
Arcenciel's Avatar
 
Name: Jen
Age: 26
Gender: Female
Location: IRAW!

Posts: 999
Blog Entries: 4
Join Date: March 21st 2009

I give up. - July 27th 2010, 06:00 AM

My therapist and my psychiatrist have me on Prozac. I hate taking it. A) I'm so tired all the time. B) It doesn't freaking work. C) I don't want to put fake happiness in my body. If I am going to be happy I may as well work for it.

If I'm going to be taking these meds, and doing therapy, it'll be helpful because I'm doing both, but then everyone's going to assume I'm okay, and take away the therapy and the drugs, and my mind will go nuts being off the drugs, and so I'll be back at square one.

I told my psychiatrist and my therapist I didn't want to be on drugs. They still put me on drugs. I don't care anymore. They won't write me a prescription for a lower dose to ween myself off, so I'm just not going to take them. I can handle withdrawl for a few days. I've done it before.
   
  (#2 (permalink)) Old
Prozac Offline
Member
I can't get enough
*********
 
Prozac's Avatar
 

Posts: 3,499
Blog Entries: 108
Join Date: January 8th 2009

Re: I give up. - July 27th 2010, 09:35 AM

Jennifer,

How long have you been taking fluoxetine? It takes a while to enter your system and unfortunately, it also has some terrible side effects in that time. Personally, the medication didn't start working for me until after around two months - it's important to persist. However, if you've been taking the medication for around three months or more, then I'd recommend that you do return to your psychiatrist and voice your concerns. I think that it's important that you do talk to your psychiatriast about how you feel in regards to taking medication, too. If you do not want to take it, then you shouldn't have to, but it's important that you inform your psychiatrist of that choice. If you feel as though your psychiatrist isn't listening to you, then perhaps ask for a second opinion.

There are other anti-depressant medications that you could try out before completely writing off medication. I know that you say you don't want to take anti-depressants, but there is nothing wrong with trying them out, especially if they have the potential to help you. They do not make you happy, but they simply adjust chemicals to help you to get through things. It's suggested that you do also have a talking therapy at the same time. Anti-depressants are not 'fake happiness', so you should try not to hold that view. People who do take anti-depressant medication still have to make an effort and work hard to achieve a more positive mood.

Take care.
   
Closed Thread

Bookmarks

Tags
give

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.